| Model Number |
EC45AL |
| Medical Device Problem Code |
Difficult to Open or Close (2921)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/30/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unk.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Did the device deliver any staples? if yes, were the staples formed properly? if yes, was the staple line complete? did the device cut? if yes, was the cut line complete? if yes, was there any issue with the cut line such as jagged, dull knife, irregular, etc? was there any difficulty opening the device? if yes, how was the device removed from the patient? if yes, did the jaws eventually open? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that the echelon endo stapler stuck with the load, requiring a stapler replacement.Did not cause any harm to the patient.
Additional Manufacturer Narrative
(b)(4).Date sent: 3/9/2023.D4: batch # 181a41.Investigation summary: the product was returned to ethicon endo-surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one ec45al device was returned with no apparent damage and with an ecr45b reload loaded on the device.The reload was received fully fired.The device was tested for functionality in the articulated position with a test reload and achieved its complete firing sequence without any difficulties.The staple line and cut line were complete and the staples meet the staple release criteria.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Although no conclusion could be reach on the cause of the reported event, the instructions for use do contain the following caution: if the jaws do not automatically open after the anvil release button is pressed, first ensure that the knife is in the retracted position by verifying that the stroke count indicator displays ¿0¿ and knife direction indicator points towards the proximal side of the instrument, or that the knife blade indicator is in the home position.If the stroke count indicator or knife blade indicator is not in the home position, push the red manual knife reverse switch downward to reverse the knife motion and squeeze the firing trigger, completely until it rests on the closing trigger.Press the anvil release button.If the jaws do not open at this point, then gently pull the closing trigger, upward (away from the handle) until both firing and closing triggers return to their original positions.The event described could not be confirmed as the device performed as intended and it opened and closed without any difficulties noted.A manufacturing record evaluation was performed for the finished device batch number 181a41, and no non-conformances were identified.
Additional Manufacturer Narrative
(b)(4).Date sent: 11/30/2023.An analysis of the product could not be performed since a physical sample was not received for evaluation.The manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Upon further review, it was concluded that the device initially received under this complaint could not be confirmed to belong to this event.No device has been returned for this complaint event.